Alert archive / Kansas / Flood Watches in 2012

Flood Watch 1, NWS Wichita, KS

March 18, 20127 counties in Kansas

NWS Wichita, KS issued this flood watch at Mar 18, 2012, 2:58 PM CDT for 7 counties in Kansas. It took effect at Mar 19, 2012, 1:00 PM CDT. It was in force for 38 hr.

The area

The counties it named.

The facts

Issued
Mar 18, 2012, 2:58 PM CDT (19:58 UTC)
In effect from
Mar 19, 2012, 1:00 PM CDT
Expired
Mar 21, 2012, 3:25 AM CDT
In force
38 hr
Issued by
NWS Wichita, KS
Flood severity
None

Counties Allen County, KS, Chautauqua County, KS, Labette County, KS, Montgomery County, KS, Neosho County, KS, Wilson County, KS, Woodson County, KS

The radar

The Tulsa radar (KINX), 146 km from the middle of the area, began a volume at 19:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 8.0 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2012-03-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 954 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2012-03-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 248 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
954 J/kg
Mixed-layer CIN
-200 J/kg
Mixed-layer LCL
786 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
248 m²/s²
0-3 km storm-relative helicity
298 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

932 
WGUS63 KICT 181958
FFAICT

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE WICHITA KS
258 PM CDT SUN MAR 18 2012

KSZ071-072-095-096-098>100-191000-
/O.NEW.KICT.FA.A.0001.120320T0600Z-120321T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WOODSON-ALLEN-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
INCLUDING THE CITIES OF...YATES CENTER...IOLA...FREDONIA...
CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE...PARSONS
258 PM CDT SUN MAR 18 2012

...FLOOD WATCH IN EFFECT FROM LATE MONDAY NIGHT THROUGH WEDNESDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* FLOOD WATCH FOR A PORTION OF SOUTHEAST KANSAS...INCLUDING THE 
  FOLLOWING AREAS...ALLEN...CHAUTAUQUA...LABETTE...MONTGOMERY... 
  NEOSHO...WILSON AND WOODSON 

* FROM LATE MONDAY NIGHT THROUGH WEDNESDAY MORNING.

* A STORM SYSTEM WILL MOVE OUT OF THE ROCKIES ACROSS THE SOUTHERN
  AND CENTRAL PLAINS MONDAY INTO WEDNESDAY. THIS SYSTEM WILL BE
  VERY SLOW MOVING AND WILL TAP RICH GULF MOISTURE WHICH WILL BE
  DRAWN NORTHWARD INTO THE WATCH AREA. WIDESPREAD RAIN AMOUNTS OF
  2 TO 5 INCHES IS FORECAST ACROSS THE WATCH AREA WHICH WILL
  RESULT IN POSSIBLE FLOODING OF STREAMS...CREEKS...AND RIVERS
  ALONG WITH LOW-LYING AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT
FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN FLOOD PRONE AREAS
SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
5 follow-up statements
014 
WGUS63 KICT 190844
FFAICT

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE WICHITA KS
344 AM CDT MON MAR 19 2012

KSZ071-072-095-096-098>100-192245-
/O.EXT.KICT.FA.A.0001.120319T1800Z-120321T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WOODSON-ALLEN-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
INCLUDING THE CITIES OF...YATES CENTER...IOLA...FREDONIA...
CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE...PARSONS
344 AM CDT MON MAR 19 2012

...FLOOD WATCH NOW IN EFFECT FROM 1 PM CDT THIS AFTERNOON THROUGH
WEDNESDAY MORNING...

THE FLOOD WATCH IS NOW IN EFFECT FOR

* A PORTION OF SOUTHEAST KANSAS...INCLUDING THE FOLLOWING 
  AREAS...ALLEN...CHAUTAUQUA...LABETTE...MONTGOMERY...NEOSHO... 
  WILSON AND WOODSON 

* FROM 1 PM CDT THIS AFTERNOON THROUGH WEDNESDAY MORNING.

* A STORM SYSTEM WILL MOVE OUT OF THE ROCKIES ACROSS THE SOUTHERN
  AND CENTRAL PLAINS TODAY INTO WEDNESDAY. THIS SYSTEM WILL BE
  VERY SLOW MOVING...TAPPING RICH GULF MOISTURE WHICH WILL BE
  DRAWN NORTHWARD INTO SOUTHEAST KANSAS. WIDESPREAD RAIN AMOUNTS
  OF 2 TO 4 INCHES ARE FORECAST ACROSS THE WATCH AREA...WITH
  LOCALLY HIGHER AMOUNTS POSSIBLE. THIS SHOULD RESULT IN AREAS OF
  LOW-LAND FLOODING...ALONG WITH THE POTENTIAL FOR VARIOUS RIVERS
  AND STREAMS ACROSS SOUTHEAST KANSAS EXCEEDING THEIR RESPECTIVE
  FLOOD STAGES. HOWEVER...MAJOR RIVER FLOODING IS NOT ANTICIPATED
  AT THIS TIME. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN FLOOD PRONE AREAS SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$

ADK
380 
WGUS63 KICT 192040
FFAICT

FLOOD WATCH
NATIONAL WEATHER SERVICE WICHITA KS
340 PM CDT MON MAR 19 2012

KSZ071-072-095-096-098>100-201000-
/O.CON.KICT.FA.A.0001.000000T0000Z-120321T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WOODSON-ALLEN-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
INCLUDING THE CITIES OF...YATES CENTER...IOLA...FREDONIA...
CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE...PARSONS
340 PM CDT MON MAR 19 2012

...FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY MORNING...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTHEAST KANSAS...INCLUDING THE FOLLOWING 
  AREAS...ALLEN...CHAUTAUQUA...LABETTE...MONTGOMERY...NEOSHO... 
  WILSON AND WOODSON 

* THROUGH WEDNESDAY MORNING.

* SEVERAL ROUNDS OF MODERATE TO HEAVY RAIN ARE FORECAST THROUGH
  WEDNESDAY MORNING. TWO TO FOUR INCHES OF RAIN ARE FORECAST ACROSS
  THE WATCH AREA. LOCALLY HIGHER AMOUNTS ARE POSSIBLE. 

* HEAVY RAIN WOULD RESULT IN AREAS OF LOW-LAND FLOODING...AS WELL
  AS SMALL STREAMS AND LOW WATER CROSSINGS. SIGNIFICANT RISES ON
  RIVERS ACROSS SOUTHEAST KANSAS ARE EXPECTED...HOWEVER MAJOR
  RIVER FLOODING IS NOT ANTICIPATED AT THIS TIME.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN FLOOD PRONE AREAS SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$

HOWERTON
130 
WGUS63 KICT 200909
FFAICT

FLOOD WATCH
NATIONAL WEATHER SERVICE WICHITA KS
409 AM CDT TUE MAR 20 2012

KSZ071-072-095-096-098>100-202315-
/O.CON.KICT.FA.A.0001.000000T0000Z-120321T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WOODSON-ALLEN-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
INCLUDING THE CITIES OF...YATES CENTER...IOLA...FREDONIA...
CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE...PARSONS
409 AM CDT TUE MAR 20 2012

...FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY MORNING...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTHEAST KANSAS...INCLUDING THE FOLLOWING 
  AREAS...ALLEN...CHAUTAUQUA...LABETTE...MONTGOMERY...NEOSHO... 
  WILSON AND WOODSON 

* THROUGH WEDNESDAY MORNING.

* ANOTHER COUPLE ROUNDS OF MODERATE TO HEAVY RAIN WILL LIKELY
  AFFECT SOUTHEAST KANSAS THROUGH THIS EVENING...WITH ADDITIONAL
  RAINFALL AMOUNTS OF 1 TO 2 INCHES EXPECTED. THIS ADDITIONAL
  RAINFALL IN CONCERT WITH THE 1 TO 3 INCHES THAT OCCURRED SINCE
  YESTERDAY WILL LIKELY RESULT IN AREAS OF FLOODING...INCLUDING
  LOW-WATER CROSSINGS AND OTHER TYPICAL FLOOD-PRONE AREAS.

* ADDITIONALLY...MODEST TO SIGNIFICANT RISES ON SOUTHEAST KANSAS
  STREAMS AND RIVERS HAVE ALREADY BEEN NOTED...INCLUDING THE
  FALL...NEOSHO AND VERDIGRIS RIVERS...AND WITH THE EXPECTED
  RAINFALL TODAY THIS TREND WILL LIKELY CONTINUE.
  CONSEQUENTLY...VARIOUS FORECAST POINTS ON THESE RIVERS SHOULD
  EXCEED MINOR FLOOD STAGE...WITH A SMALL HANDFUL POSSIBLY
  APPROACHING OR EXCEEDING MODERATE FLOOD STAGE. HOWEVER...MAJOR
  FLOODING IS NOT ANTICIPATED.

* THE HEAVIEST RAINFALL WILL LIKELY END BY THIS EVENING...WITH
  ADDITIONAL LIGHT TO MODERATE AMOUNTS EXPECTED THROUGH TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN FLOOD PRONE AREAS SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$

ADK
563 
WGUS63 KICT 202115
FFAICT

FLOOD WATCH
NATIONAL WEATHER SERVICE WICHITA KS
415 PM CDT TUE MAR 20 2012

KSZ071-072-095-096-098>100-211115-
/O.CON.KICT.FA.A.0001.000000T0000Z-120321T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WOODSON-ALLEN-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
INCLUDING THE CITIES OF...YATES CENTER...IOLA...FREDONIA...
CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE...PARSONS
415 PM CDT TUE MAR 20 2012

...FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY MORNING...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTHEAST KANSAS...INCLUDING THE FOLLOWING 
  AREAS...ALLEN...CHAUTAUQUA...LABETTE...MONTGOMERY...NEOSHO... 
  WILSON AND WOODSON 

* THROUGH WEDNESDAY MORNING.

* ANOTHER ROUND OF LIGHT TO MODERATE RAIN IS POSSIBLE OVERNIGHT.
  WHILE ADDITIONAL HEAVY RAINFALL IS NOT ANTICIPATED...ANY
  ADDITIONAL RAINFALL WILL AGGRAVATE ONGOING FLOODING. 

* FLOODING OF STREAMS AND LOW WATER CROSSINGS IS LIKELY OVERNIGHT.
  FLOOD WARNINGS ARE IN EFFECT FOR PARTS OF THE NEOSHO AND
  VERDIGRIS RIVERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN FLOOD PRONE AREAS SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
852 
WGUS63 KICT 210825
FFAICT

FLOOD WATCH
NATIONAL WEATHER SERVICE WICHITA KS
325 AM CDT WED MAR 21 2012

KSZ071-072-095-096-098>100-210930-
/O.CAN.KICT.FA.A.0001.000000T0000Z-120321T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WOODSON-ALLEN-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
INCLUDING THE CITIES OF...YATES CENTER...IOLA...FREDONIA...
CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE...PARSONS
325 AM CDT WED MAR 21 2012

...FLOOD WATCH IS CANCELLED...

THE FLOOD WATCH OVER SOUTHEAST KANSAS HAS BEEN CANCELLED.

THE THREAT FOR WIDESPREAD HEAVY RAINFALL HAS ENDED ACROSS
SOUTHEAST KANSAS...THEREFORE THE FLOOD WATCH HAS BEEN CANCELLED.
HOWEVER...CONTINUED RUNOFF FROM HEAVY RAIN OVER THE PAST FEW DAYS
WILL LIKELY CONTINUE TO CAUSE SOME FLOODING OF LOW-LYING AND
FLOOD-PRONE AREAS. ADDITIONALLY...SOUTHEAST KANSAS STREAMS AND
RIVERS WILL CONTINUE TO RUN HIGH THE NEXT FEW DAYS...WITH MINOR
TO MODERATE FLOODING LIKELY ALONG THE NEOSHO RIVER AND ITS
TRIBUTARIES.

$$

ADK

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this flood watch went out at Mar 18, 2:43 PM CDT, 15 minutes earlier.

Area forecast discussion, Mar 18, 2:43 PM CDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
243 PM CDT SUN MAR 18 2012

.DISCUSSION...

FORECAST CONCERNS: THUNDERSTORM/SEVERE WEATHER POTENTIAL TONIGHT
INTO MONDAY...THEN HEAVY RAIN/FLOODING POTENTIAL IN SOUTHEAST KS
MONDAY NIGHT INTO TUESDAY NIGHT.

TONIGHT-TUESDAY:
LARGE UPPER TROUGH OVER THE WESTERN STATES WILL SLOWLY MOVE EASTWARD
OUT OVER THE PLAINS DURING THE PERIOD. MODEL TRENDS ARE FOR A CUTOFF
UPPER LOW TO DEVELOP IN THE SOUTHERN PORTION OF THIS UPPER TROUGH BY
TUESDAY. ISOLATED SEVERE THUNDERSTORMS MAY DEVELOP LATE THIS
PM/EARLY EVE NEAR THE DRYLINE CIRCULATION OVER FAR WESTERN KS AND
THE EASTERN OK/TX PANHANDLES. THESE STORMS WILL LIKELY NOT BE ABLE TO
REACH OUR WESTERN-MOST COUNTIES THIS EVENING AS THEY WILL BE
MOVING INTO STRONG SURFACE-BASED CONVECTIVE INHIBITION. WE DO
EXPECT A FAIRLY WIDESPREAD ROUND OF THUNDERSTORMS TO DEVELOP LATE
TONIGHT-MONDAY AS THE PACIFIC COLD FRONT OVERTAKES THE DRYLINE
WITH MID-LEVEL COOLING OCCURRING. A FEW SEVERE WIND/HAIL REPORTS
ARE POSSIBLE WITH THIS ACTIVITY WITH THE STRONG WIND FIELDS...COLD
AIR ALOFT...AND MARGINAL INSTABILITY...HOWEVER NOTHING HIGH END
EXPECTED. THE 850 FRONT LOOKS TO STALL IN VICINITY OF SOUTHEAST
KS LATER MON NIGHT INTO TUESDAY AS THE UPPER LOW FORMS OVER WEST
TX. THE RIGHT REAR QUAD OF THE UPPER JET WILL TARGET SOUTHEAST KS
WITH PRECIPITABLE WATER OF 1.25 TO 1.5 INCHES (2-3 STANDARD
DEVIATIONS ABOVE NORMAL)...LEADING TO HEAVY RAIN POTENTIAL. AFTER
COORDINATION WITH SURROUNDING FORECAST OFFICES...WILL PUT SEVERAL
COUNTIES IN FAR SOUTHEAST KS IN A FLOOD WATCH FOR LATE MON NGT
THROUGH TUES NGT...WHERE RAINFALL AMOUNTS OF 2-4 INCHES LOOK
POSSIBLE. THIS WATCH MAY NEED FURTHER REFINEMENT IN AREAL
EXTENT/TIMING WITH LATER FORECAST ISSUANCES.

WEDNESDAY-FRIDAY:
THE UPPER LOW IS PROGGED TO MOVE SLOWLY NORTHEASTWARD ACROSS THE
CENTRAL PLAINS DURING THIS PERIOD AS AN UPSTREAM UPPER TROUGH
APPROACHES THE WESTERN STATES. DECENT CHANCE OF LINGERING
SHOWERS/ISOLATED THUNDER WILL EXIST AT LEAST WEDNESDAY INTO THURSDAY
WITH TEMPERATURES CLOSE TO SEASONAL AVERAGES.

SATURDAY-SUNDAY:
THE 12Z GFS AND ECMWF RUNS AGREE ON PUSHING THE UPPER LOW EASTWARD
OUT OF THE CENTRAL PLAINS. WILL KEEP THE WEEKEND FORECAST DRY WITH
TEMPERATURES CLIMBING ABOVE NORMAL.

&&

.FIRE WEATHER...
ELEVATED GRASSLAND FIRE DANGER CONDITIONS SHOULD GRADUALLY DIMINISH
THIS EVENING WITH DIURNAL COOLING. SHOULD BE ABLE TO LET RED FLAG
WARNING EXPIRE AT 00 UTC. INCREASING CHANCES FOR WIDESPREAD RAIN AND
THUNDERSTORMS WILL GREATLY REDUCE THE GRASSLAND FIRE DANGER MONDAY
AND TUESDAY. COOLER TEMPERATURES SPREADING IN FOR MID WEEK SHOULD
KEEP FIRE DANGER SUPPRESSED WEDNESDAY AND THURSDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    62  70  48  62 /  70  80  40  50
HUTCHINSON      61  69  46  61 /  70  70  30  30
NEWTON          61  69  48  61 /  60  80  40  50
ELDORADO        63  71  49  62 /  50  90  60  70
WINFIELD-KWLD   64  72  50  63 /  60  90  60  70
RUSSELL         59  68  43  61 /  50  50  20  20
GREAT BEND      59  69  43  61 /  60  50  20  20
SALINA          62  70  47  62 /  60  70  30  30
MCPHERSON       61  69  46  61 /  60  70  30  30
COFFEYVILLE     65  73  54  63 /  40 100  90 100
CHANUTE         64  71  53  62 /  40 100  90  90
IOLA            64  71  53  61 /  40 100  90 100
PARSONS-KPPF    64  71  53  62 /  40 100 100 100

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 9 PM CDT THIS EVENING FOR KSZ032-033-047-048-
050-067-082-091.

FLOOD WATCH FROM LATE MONDAY NIGHT THROUGH WEDNESDAY MORNING FOR
KSZ071-072-095-096-098>100.

RED FLAG WARNING UNTIL 7 PM CDT THIS EVENING FOR KSZ032-047.

&&
Hazardous weather outlook, Mar 18, 7:29 AM CDT, 7 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
729 AM CDT SUN MAR 18 2012

KSZ032-033-047>053-067>072-082-083-091>096-098>100-191230-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
729 AM CDT SUN MAR 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

STRONG SOUTH WINDS ARE EXPECTED THIS AFTERNOON AND EARLY EVENING
ACROSS PORTIONS OF CENTRAL AND SOUTH CENTRAL KANSAS...ESPECIALLY
ALONG AND WEST OF A LINCOLN TO HUTCHINSON TO ANTHONY LINE. PLEASE
REFER TO THE WIND ADVISORY STATEMENT FOR DETAILS.

VERY HIGH GRASSLAND FIRE DANGER IS EXPECTED AGAIN THIS AFTERNOON
ACROSS MUCH OF THE AREA. THE EXCEPTION WILL BE ACROSS RUSSELL AND
BARTON COUNTIES...WHERE SEVERAL HOURS OF EXTREME FIRE DANGER IS
EXPECTED. PLEASE REFER TO THE RED FLAG WARNING FOR DETAILS.

CHANCES FOR THUNDERSTORMS WILL INCREASE ACROSS THE ENTIRE AREA
THIS AFTERNOON AND PERSIST THROUGH TONIGHT. STRONG TO SEVERE
STORMS WILL BE POSSIBLE LATER THIS EVENING THROUGH
TONIGHT...MAINLY ALONG AND WEST OF THE KANSAS TURNPIKE. THE MAIN
RISKS WILL BE DAMAGING WINDS TO 70 MPH AND LARGE HAIL UP TO GOLF
BALL SIZE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A RISK FOR STRONG TO SEVERE STORMS WILL CONTINUE ON
MONDAY...MAINLY DURING THE AFTERNOON AND EARLY EVENING FOR AREAS
ALONG AND EAST OF THE KANSAS TURNPIKE. LOCALLY HEAVY RAINFALL IS
ALSO POSSIBLE WHICH MAY RESULT IN MINOR LOWLAND FLOODING. A RISK
FOR HEAVY RAINFALL AND MINOR FLOODING MAY CONTINUE ACROSS PORTIONS
OF SOUTHEAST KANSAS ON TUESDAY AND WEDNESDAY...AS LOW PRESSURE
ALOFT DRIFTS VERY SLOWLY EAST ACROSS THE PLAINS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED LATER THIS EVENING AND
TONIGHT FOR LOCATIONS GENERALLY WEST OF THE KANSAS TURNPIKE.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

KED/ADK

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 18, 3:52 AM CDTWind AdvisoryICTBarton, Ellsworth, Harper, Kingman, Lincoln, Reno and 2 more17 hr
Mar 18, 3:58 AM CDTRed Flag WarningICTBarton, Russell15 hr

Nearby

Flood Watches in Kansas, 2012Every flood watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.